MAUDE Adverse Event Report: LUMENIS LTD FIBERLASE; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD FIBERLASE; POWERED LASER SURGICAL INSTRUMENT
Model Number AC-1059590
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the laser acknowledged the fiber was good.When the device went from standby to ready, it sounded as if it was firing but no energy was being emitted.The customer had a backup omniguide co2 laser in the room, so the fiber was replaced immediately.The procedure was completed without any patient complications.The fiber was returned, and analysis identified a fracture in the fiber tip.
 
Additional Manufacturer Narrative
Upon receipt of this fiber at our quality assurance laboratory, this device was thoroughly analyzed.Visual inspection did not identify any defects.Microscopic inspection of the fiber tip identified a fracture.The aiming beam exiting the tip was distorted due to the fractured fiber tip.It is probable that procedural conditions, such as physician technique, size and composition of the material being ablated contributed to the observed fiber tip fracture.The instructions for use (ifu) state the fiber is designed to be used in non-contact mode.Keep inadvertent contact between the fiber tip and tissue to a minimum.Firing the laser when the fiber is in contact with the tissue will damage the tip and may cause it to break off.Based on analysis results, a conclusion code of cause traced to component failure was assigned which indicates an expected or random component failure without any design or manufacturing issue.
 
Event or Problem Description
 
Additional Manufacturer Narrative

Brand Name
FIBERLASE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma st 6
yokneam AZ 20692 04
IS  2069204
Manufacturer (Section G)
MOLEX LLC
18019 n 25th ave
phoenix AZ 85023
Manufacturer Contact
john stoffregen harris
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key16544928
Report Number2124215-2023-11939
Device Sequence Number17644159
Product Code GEX
UDI-Device Identifier07290109142012
UDI-Public07290109142012
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAC-1059590
Device Catalogue NumberAC-1059590
Device Lot Number0099610822
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/24/2023
Supplement Date Received by Manufacturer09/21/2023
Initial Report FDA Received Date03/15/2023
Supplement Report FDA Received Date09/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexFemale